Posted by: Pinky | 2009-03-27

Teen daughter

My daughter is 12, she started her first period in January, it lasted for about 7days, this has only happened once, is this normal? Do I need to take her to a doctor or Gynaegologist? Our GP wants her to use a contraceptive, to help regulate her flow as well as to shorten the duration of her period, will this benefit her or not? I personally feel that she' s too young, I am affraid that this would harm her more that benefit her. She has severe acne as well, due to her hormones, she used Acnetane for a month, last year, it helped for about 6months, but then it got worse again. Should we put her back on that or will it get better if she uses the contraceptive?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

This is normal. Unless the periods are very heavy and do not improve in the next few months, it isn't necessary to use the Pill. Her acne is probably hormonal. I would not suggest that someone of her age use such strong medications. Why not try some of the anti-acne lotions first.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Tasja | 2009-03-27

I started having Acne when i was about 13,and the Skin Doc said i must go on Diane 35,now its Minerva(generic,cheaper)I was 16 when i started to use it,did not want to,but it was the only thing that ever worked for my acne problem,it starts to work about 3 mnths of use.I`ve tried everthing in the book,Diane 35 was the only thing that helped.I`m 38 now!

Reply to Tasja
Posted by: lulu | 2009-03-27

I am 31 and have had my periods for 7 full days ever since I started, I got used to them but I must say they are too long, I was on contracetive but that did not shorten my cycle, I used the injection and changed to the pill but still it was the same. I had acne at age 20 which lasted for 6 months and I used Vitamin E oil and it did wonders for me, never had any acne until now. Hope you find the best thing for your daughter, Good luck!

Reply to lulu
Posted by: Rix | 2009-03-27

The birthcontroll pill will do wonders for the acne, and will not harm her in any way. He' ll probably put her on Yasmin, which is commonly given to girls like your daughter.

Reply to Rix

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.